Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Clogged ears, muffled hearing and ringing in the ear after having an ear infection. On antibiotics. Will the ringing go away?

I had an ear infection two and a half weeks ago. My family doctor prescribed an antibiotic for 10 days as well as a Medrol dose pack. He also had me to take pseudoephedrine . After finishing the antibiotic, my ear was still clogged, my hearing remains muffled, and I hear a loud ringing in the affected ear. My doctor checked my ear again and he could stilll see bloody fluid behind the eardrum and he was amazed that the eardrum had not ruptured. I am scheduled to see an ENT physician next week due to the continued clogged feeling in the ear and the loud ringing. Whenever I speak, it sounds as if I hear an echo and my voice sounds mechanical at times. Should this ringing in the ear go away in time?
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  275
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding muffled voice and ringing sound in your ear. As you said that you feel echo of your spoken words.

Considering your symptoms and co-relating them I am suspecting that you are most probably having fluid in your middle ear and this situation usually arises due to Eustachian tube dysfunction.

So i suggest you to take -

(a) Antibiotics- Amoxicillin (625 mg) three times a day.

(b) Anti allergic.

(c) Steam inhalation.

I hope this will help you.

Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor